Alert archive / California / Wind Advisories in 2010
Wind Advisory 10, NWS Eureka, CA
NWS Eureka, CA issued this wind advisory at Jun 3, 2010, 2:45 PM PDT. It took effect at Jun 3, 2010, 9:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2010, 2:45 PM PDT (21:45 UTC)
- In effect from
- Jun 3, 2010, 9:00 PM PDT
- Expired
- Jun 4, 2010, 2:51 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
358 WWUS76 KEKA 032145 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 245 PM PDT THU JUN 3 2010 CAZ001-041000- /O.NEW.KEKA.WI.Y.0010.100604T0400Z-100604T1000Z/ REDWOOD COAST- 245 PM PDT THU JUN 3 2010 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PDT FRIDAY IN THE VICINITY OF CRESCENT CITY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PDT FRIDAY IN THE VICINITY OF CRESCENT CITY. * SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED BY LATE EVENING. * WINDS WILL RAPIDLY INCREASE THIS EVENING MAKING DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * USE EXTRA CAUTION AND SECURE LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. && $$
1 follow-up statement
841 WWUS76 KEKA 040951 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 251 AM PDT FRI JUN 4 2010 CAZ001-041100- /O.CAN.KEKA.WI.Y.0010.000000T0000Z-100604T1000Z/ REDWOOD COAST- 251 AM PDT FRI JUN 4 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE BEEN GUSTING BELOW ADVISORY LEVEL IN THE VICINITY OF CRESCENT CITY. THE WINDS WILL EASE IN THE NEXT FEW HOURS AS THE FRONT PASSES THROUGH THE AREA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Jun 3, 9:45 AM PDT, 5 hours earlier.
Area forecast discussion, Jun 3, 9:45 AM PDT, 5 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 945 AM PDT THU JUN 3 2010 .SYNOPSIS...ANOTHER STRONG LOW PRESSURE SYSTEM WILL PRODUCE ADDITIONAL RAIN THIS AFTERNOON THROUGH FRIDAY. DRIER WEATHER IS EXPECTED ON SATURDAY. && .UPDATE...QUICK UPDATE TO MOVE UP ONSET TIMING OF RAIN. DISTANCE/TIME INTERPOLATION ON LEADING EDGE OF RAIN ON RADAR SUGGESTS THAT RAIN WILL BEGIN WITHIN THE NEXT HOUR ALONG THE REDWOOD COAST. ALSO INCREASED POPS A BIT FOR THIS AFTERNOON. HENRY && .DISCUSSION /ISSUED 315 AM PDT/...RAIN HAS LET UP SIGNIFICANTLY OVERNIGHT AND HAVE REDUCED POPS FOR THIS MORNING. EARLY MORNING OBSERVATIONS HAVE BEEN REPORTING PERIODS OF LIGHT RAIN/HEAVY DRIZZLE WITH LITTLE TO NO ACCUMULATIONS. WARM AIR AND MOISTURE ADVECTION AHEAD OF THE NEXT WARM FRONT WILL CONTINUE WARM AND MUGGY CONDITIONS TODAY AND TONIGHT. STRATIFORM LIGHT RAIN WILL RETURN TO NW CA LATE THIS AFTERNOON AS A WARM FRONT ASSOCIATED WITH ANOTHER STRONG PACIFIC STORM APPROACHES THE COAST. SREF FORECASTS THE SURFACE LOW 3 TO 4 STANDARD DEVIATIONS DEEPER THAN NORMAL. THE HEAVIEST RAINFALL WILL OCCUR WITH THE TRAILING COLD FRONT AROUND MIDNIGHT TONIGHT. THE NORTHWARD POSITION OF A 140+ KT UPPER LEVEL JET WILL AGAIN FOCUS THE HIGHER RAINFALL TOTALS ACROSS NORTHERN PORTIONS...ALTHOUGH SOUTHERN REGIONS WILL SEE MORE RAINFALL WITH THIS EVENT THAN THE FORMER. SUBSTANTIAL TROPICAL MOISTURE IS AVAILABLE WITH OFFSHORE PRECIPITABLE WATER APPROACHING 2 INCHES. GUSTY SOUTH WINDS WILL DEVELOP LATE TONIGHT AHEAD OF THE COLD FRONT AND CONTINUE WITH THE FRONTAL PASSAGE. THESE WINDS WILL AFFECT THE SPATIAL DISTRIBUTION OF THE RAIN WITH LEEWARD AREAS RECEIVING LESS RAIN THAN AREAS NOT BLOCKED BY TERRAIN. THINK THE DYNAMICS AND MOISTURE WITH THIS STORM WILL OUTWEIGH THE RAIN SHADOW EFFECTS...AND NORTHERN PORTIONS WILL SEE ANOTHER ROUND OF RECORD BREAKING RAIN. THE RAIN WILL PERSIST THROUGH FRI MORNING WITH ISOLATED TO SCATTERED SHOWERS BY FRI AFTERNOON. RIVERS AND AREA STREAMS WILL RISE RAPIDLY AND LOCALIZED FLOODING CAN BE EXPECTED ON SOME OF THE ROADWAYS. CONFIDENCE IS GREATER THAT THERE WILL BE A BREAK IN RAIN FRIDAY NIGHT AND SATURDAY. AN UPPER LEVEL SHORTWAVE WILL BRING A CHANCE OF RAIN SATURDAY NIGHT. WITH SHOWERS POSSIBLY LINGERING INTO SUNDAY MORNING. THE FORECAST FOR NEXT WEEK IS UNCERTAIN AS THE GFS FORECASTS A RIDGE AND DRY WEATHER AND THE ECMWF CONTINUES A PROGRESSIVE WETTER PATTERN. HAVE LEANED TOWARDS CLIMO POPS IN THE EXTENDED DUE TO THE UNCERTAINTY. TH && .AVIATION...SHALLOW MOIST ONSHORE FLOW HAS BEEN CREATING IFR CIGS AND VSBYS IN LIGHT RAIN AND MISTY DRIZZLE...MAINLY AT THE COAST. A DEVELOPING LOW PRESSURE SYSTEM OFFSHORE WILL DISRUPT THE ONSHORE WINDS AND BRING LIGHT SOUTHERLIES BY AFTERNOON. THIS SHOULD BUST UP THE BULK OF THE SHALLOW MOISTURE AS MID LAYER CLOUDS INCREASE. SOUTH WINDS WILL INCREASE FURTHER TONIGHT...WHICH SHOULD LIFT UP CEILINGS EVEN MORE. THE NAM12'S AND GFS'S MODEL OUTPUT STATISTICAL GUIDANCE LOOKED TOO LOW WITH THE CIGS AND VSBYS TONIGHT GIVEN THE MIXING FROM THE SOUTH WINDS...SO HAVE IGNORED IT. && .MARINE...DEVELOPING STORM OVER THE NE PACIFIC WILL BRING GALE FORCE SOUTH WINDS AND HAZARDOUS SEAS TO THE WATERS TONIGHT. WARNINGS HAVE BEEN ISSUED FOR PZZ470 AND PZZ450 FOR BRIEF DURATION GUSTS TO 35-40 KT. SEAS HAVE BEEN GRADUALLY SUBSIDING OVERNIGHT...BUT CDIP BUOY 244 WAS STILL 8 FT AT 9 SECONDS AS OF 1 AM PDT. SEAS WILL SUBSIDE TODAY...BUT SPIKE UP AGAIN TONIGHT IN RESPONSE TO THE STRONG SOUTH WINDS ASSOCIATED WITH A WARM FRONT. A WARNING FOR SEAS HAS BEEN HOISTED MAINLY FOR 10 FT SHORT PERIOD WIND-DRIVEN WAVES. STEEP WEST SWELL WILL BUILD ON FRIDAY...REACHING 10 TO 12 FT BY MID AFTERNOON. ENP CONTINUES TO BE THE MODEL OF CHOICE HERE...AND WILL DEPART FROM SWAN OUTPUT AND INCREASE SWELL HEIGHTS ONCE AGAIN. WINDS AND SEAS WILL DECREASE SAT NIGHT->SAT. A WEAKER STORM WILL APPROACH SAT NIGHT INTO EARLY SUN MORNING...AND MAY GENERATE 15-25 KT IN THE OUTER WATERS. GFS HAS BEEN SHOWING THIS FOR THE LAST COUPLE OF DAYS...SO SEE NO GOOD REASON TO CONTINUE WITH THE OLD FORECAST OF NORTH WINDS. WINDS WILL EVENTUALLY GO NORTH AFTER TROUGH PASSAGE ON SUN. && .EKA WATCHES/WARNINGS/ADVISORIES... NORTHWEST CALIFORNIA COASTAL WATERS... GALE WARNING NORTH OF CAPE MENDOCINO. HAZARDOUS SEAS WARNING NORTH OF CAPE MENDOCINO 10 TO 60 NM. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS N OF CAPE MENDOCINO OUT 10 NM. SMALL CRAFT ADVISORY SOUTH OF CAPE MENDOCINO && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jun 3, 2:45 PM PDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 245 PM PDT THU JUN 3 2010 CAZ001-042145- REDWOOD COAST- 245 PM PDT THU JUN 3 2010 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PDT FRIDAY IN THE VICINITY OF CRESCENT CITY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WIND ADVISORY IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. PERIODS OF HEAVY RAIN WILL CONTINUE THROUGH FRIDAY MORNING. MINOR FLOODING ON ROADWAYS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ002-076-042145- MENDOCINO COAST-MENDOCINO INTERIOR- 245 PM PDT THU JUN 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-042145- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 245 PM PDT THU JUN 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PERIODS OF HEAVY RAIN WILL CONTINUE THROUGH FRIDAY MORNING. MINOR FLOODING ON ROADWAYS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:32 AM PDT | Gale Warning | EKA | 27 hr | |
| Jun 3, 1:32 AM PDT | Small Craft Advisory | EKA | 25 hr | |
| Jun 3, 1:32 AM PDT | Hazardous Seas Warning | EKA | 27 hr | |
| Jun 3, 1:32 AM PDT | Small Craft Advisory for Hazardous Seas | EKA | 28 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.